Tornado, Jefferson
- When
- April 4, 7:05 PM MST to 7:09 PM MST
- Where
- Jefferson County, 5 mi SW of Monteview
- Rating
- F0
- Path length
- 0.4 mi
- Path width
- 25 yd
- Reported by
- TRAINED SPOTTER
- Coordinates
- 43.883, -112.600
Tornado located in open field.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PIH wrote it up.
Tornado located in open field. No damage occurred
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before the first event at Apr 4, 2:00 PM MST, 5 hours 5 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 300 PM MDT TUE APR 4 2006 .SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT. IMPRESSIVE DOUBLE-BARREL LOW HANGING JUST OFF THE WEST COAST WILL BE THE WEATHER MAKER FOR EASTERN IDAHO IN THE SHORT TERM. STRONGER OF THE TWO LOWS IS THE SOUTHERN ONE WITH A 100+ KNOT JET ASSOCIATED WITH IT. SHOWERS REMAIN SCATTERED OVER THE AREA WITH LINES OF THUNDERSTORMS DEVELOPING IN NV. AIRMASS WILL DESTABILIZE FURTHER THIS AFTERNOON WITH SOME BREAKS IN THE CLOUDS PER SATELLITE IMAGES. THINK THAT SHOWERS AND ISOLATED NOCTURNAL THUNDERSTORMS NOT OUT OF THE QUESTION OVERNIGHT DUE WARM SOUTHERLY FLOW AND APPROACH OF UPPER JET. WE REMAIN IN THE WARM SECTOR TONIGHT WITH SNOW LEVELS STARTING OFF AT 8000-9000 FEET LOWERING SOMEWHAT TOWARD WED AM. SFC-MID LEVEL LOW DEVELOPS IN NRN NV WED AM AND TRACKS RIGHT THROUGH CENTRAL ID PER MODELS. AIRMASS IS STILL UNSTABLE IN THE WARM SECTOR SO KEPT A SLIGHT CHANCE OF THUNDER IN THE EASTERN AREAS. SNOW LEVELS START TO FALL WITH THE COLDER AIR ASSOCIATED WITH THE UPPER LOW MOVES IN...WITH LEVELS FALLING TO 5500-6500 FEET. UPPER LOW CENTER MOVES INTO WY WED NIGHT WITH A COLD FROPA TIMED AT ABOUT 12Z THU. STRONG UPSLOPE FORCING DEVELOPS BEHIND THE 700MB FRONT LATE WED NIGHT AND CONTINUES THROUGH THU AFTERNOON. METMOS HITS WINDS HARD ON THU WITH A FORECAST FOR 30+ KNOT SUSTAINED WINDS AT PIH. WILL NEED TO MONITOR FOR POSSIBLE HIGH WIND POTENTIAL BUT UNTIL THEN BUMPED WINDS UP TO NEAR ADVISORY LEVELS. RIDGE BEGINS TO DRY THINGS OUT THU NIGHT BUT LINGERING MTN SHOWERS STILL POSSIBLE MAINLY IN THE EASTERN HIGHLANDS. AS FAR AS HIGHLIGHTS GO...THINK ALL MOUNTAINS WILL FAIR PRETTY WELL WITH REGARD TO QPF. TOTAL 2 DAY AMOUNTS AVERAGE 1-1.5 INCHES IN THE MOUNTAINS WITH LOCALLY UP TO 2 INCHES...WITH 0.5-1 INCH IN THE VALLEYS. SNOW LEVELS WILL BE TRICKY TO PREDICT BUT CURRENTLY THINK THE EASTERN HIGHLANDS WILL GET THE BRUNT OF THE HEAVIEST SNOW...AS WELL AS LOCALLY STRONG WINDS DEVELOPING LATE WED NIGHT INTO THU. THEREFORE...WILL BE ISSUING A WINTER STORM WATCH WITH AFTERNOON PACKAGE. WAW .LONG TERM...FRIDAY THROUGH TUESDAY NIGHT. UPPER RIDGING ON FRIDAY IS BEING SUGGESTED BY THE GFS...AND THIS HAS BEEN THE CASE FOR THE PAST FEW RUNS. HAVE DECIDED TO TAKE MOST PRECIP OUT OF THE FCST FRI AND FRI NITE...EXCEPT FOR SOME MTN SHOWERS RESULTING FROM THE SW FLOW ALOFT. THE NEXT UPPER WAVR ROTATES MAINLY THRU OR/WA ON SAT ...WITH ONLY A GLANCING BLOW TO ID. WILL KEEP HIGHEST POPS IN THE CEN MTNS...BUT LOW ELSEWHERE. THE PARENT UPPER TROF MOVES INLAND ON SUNDAY AND KEEPS THE REGION UNSETTLED THRU THE REST OF THE FCST PERIOD. WILL KEEP GENERALLY LOW POPS INTO NEXT WEEK. HEDGES && .AVIATION...WIDESPREAD SHOWERS CAN BE EXPECTED THROUGH WEDNESDAY. ISOLATED THUNDERSTORMS ARE POSSIBLE THIS AFTN AND AGAIN WED AFTN. CIGS/VIS SHOULD REMAIN VFR MOST AREAS...BUT OCCASIONALLY MFR CIGS/VIS WILL OCCUR IN SHOWERS. CONDITIONS WILL LIKELY BECOME WORSE ON WEDNESDAY. HEDGES && .HYDROLOGY...CURRENTLY THERE ARE NO FLOOD WATCHES OR WARNINGS IN EFFECT FOR EASTERN IDAHO...HOWEVER...SOME RIVERS ARE EXPECTED TO RISE YET REMAIN BELOW FLOOD STAGE. THE PORTNEUF RIVER IS CURRENTLY AT 6.9 FEET AND IS FORECAST TO RISE TO TO 8.0 FEET BY FRIDAY AFTERNOON...ONE HALF FOOT BELOW FLOOD STAGE. SHOULD THE NEXT FORECAST...WHICH IS SCHEDULED FOR WEDNESDAY...CONTINUE THE SAME TREND A FLOOD WATCH WILL BE ISSUED. IF THE PORTNEUF RIVER RISES TO 9.0 FEET...MINOR FLOODING AND SOME SOME RURAL ROADS WILL NEED PROTECTION. NO OTHER RIVERS ARE FORECAST TO APPROACH FLOOD STAGE...HOWEVER THE HENRYS FORK NEAR REXBURG IS CURRENTLY AT 4.5 FEET AND IS FORECAST TO RISE TO 6.6 FEET BY FRIDAY AFTERNOON...3.0 FEET BELOW FLOOD STAGE. SH && .PIH WATCHES/WARNINGS/ADVISORIES...WINTER STORM WATCH FROM WEDNESDAY AFTERNOON THROUGH THURSDAY AFTERNOON FOR IDZ019-023-025. PLEASE REFER TO THE LATEST WINTER WEATHER BULLETIN...BOIWSWPIH...FOR MORE INFORMATION. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 330 PM MDT TUE APR 4 2006 IDZ017>025-031-032-051145- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 330 PM MDT TUE APR 4 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. WIDESPREAD PRECIPITATION IS EXPECTED ACROSS SOUTHEAST IDAHO DURING THE PERIOD. SNOW LEVELS SHOULD REMAIN HIGH ENOUGH TO NEGATE ANY POTENTIAL FOR HEAVY SNOWFALL BELOW 9000 FT MSL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY A STORM SYSTEM LOCATED NEAR THE CALIFORNIA COAST WILL MOVE INTO THE REGION ON WEDNESDAY AND EXIT THE REGION BY LATE THURSDAY. THIS STORM IS EXPECTED TO DROP HEAVY SNOW ON THE EASTERN IDAHO HIGHLANDS. AS THE STORM APPROACHES...SNOW LEVELS WILL DROP TO NEAR 5500 FEET BY LATE WEDNESDAY AFTERNOON. SEVERAL INCHES TO A FOOT OF NEW SNOW ARE POSSIBLE AT ELEVATIONS ABOVE 6000 FEET WITH LESSER AMOUNTS BELOW. STRONG WINDS WILL LIKELY DEVELOP ACROSS THE SNAKE RIVER PLAIN AND THE SOUTHERN AND EASTERN HIGHLANDS BEHIND A COLD FRONT WHICH IS FORECAST TO MOVE THROUGH LATE WEDNESDAY NIGHT OR EARLY THURSDAY MORNING. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
The Pocatello radar (KSFX), 87 km away, was scanning. The volume nearest the first event began at 02:04 UTC.
1 tornado. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Idaho in 2006Every state in 2006This day in weather historyThe tornado archive for Idaho, 2006Warnings in Idaho, April 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5503625.